A rigidity theorem for Riemann's minimal surfaces
Annales de l'Institut Fourier, Volume 43 (1993) no. 2, pp. 485-502.

We describe first the analytic structure of Riemann’s examples of singly-periodic minimal surfaces; we also characterize them as extensions of minimal annuli bounded by parallel straight lines between parallel planes. We then prove their uniqueness as solutions of the perturbed problem of a punctured annulus, and we present standard methods for determining finite total curvature periodic minimal surfaces and solving the period problems.

Nous exposons d’abord la structure complexe de la famille de surfaces minimales simplement périodiques découverte par Riemann; elles sont caractérisées comme extensions analytiques des anneaux minimaux bordés par deux droites parallèles dans deux plans parallèles. Nous montrons alors leur unicité en tant que solutions du problème généralisé aux anneaux épointés. Nous présenterons ce faisant les méthodes usuelles de détermination des surfaces minimales simplement périodiques de courbure totale finie, et d’élimination des périodes.

@article{AIF_1993__43_2_485_0,
     author = {Romon, Pascal},
     title = {A rigidity theorem for {Riemann's} minimal surfaces},
     journal = {Annales de l'Institut Fourier},
     pages = {485--502},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {43},
     number = {2},
     year = {1993},
     doi = {10.5802/aif.1342},
     zbl = {0780.53011},
     mrnumber = {94c:53010},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1342/}
}
TY  - JOUR
TI  - A rigidity theorem for Riemann's minimal surfaces
JO  - Annales de l'Institut Fourier
PY  - 1993
DA  - 1993///
SP  - 485
EP  - 502
VL  - 43
IS  - 2
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1342/
UR  - https://zbmath.org/?q=an%3A0780.53011
UR  - https://www.ams.org/mathscinet-getitem?mr=94c:53010
UR  - https://doi.org/10.5802/aif.1342
DO  - 10.5802/aif.1342
LA  - en
ID  - AIF_1993__43_2_485_0
ER  - 
%0 Journal Article
%T A rigidity theorem for Riemann's minimal surfaces
%J Annales de l'Institut Fourier
%D 1993
%P 485-502
%V 43
%N 2
%I Imprimerie Louis-Jean
%C Gap
%U https://doi.org/10.5802/aif.1342
%R 10.5802/aif.1342
%G en
%F AIF_1993__43_2_485_0
Romon, Pascal. A rigidity theorem for Riemann's minimal surfaces. Annales de l'Institut Fourier, Volume 43 (1993) no. 2, pp. 485-502. doi : 10.5802/aif.1342. https://aif.centre-mersenne.org/articles/10.5802/aif.1342/

[1] M. Callahan, D. Hoffman and W. H. Meeks Iii, Embedded minimal surfaces with an infinite number of ends, Invent. Math., 96 (1989), 459-505. | MR | Zbl

[2] M. Callahan, D. Hoffman and W. H. Meeks Iii, The structure of singly-periodic minimal surfaces, Invent. Math., 99 (1990), 455-581. | MR | Zbl

[3] D. Hoffman, H. Karcher and H. Rosenberg, Embedded minimal annuli in ℝ3 bounded by a pair of straight lines, Comment. Math. Helvetici, 66 (1991), 599-617. | MR | Zbl

[4] L. Jorge and W. H. Meeks Iii, The topology of complete minimal surfaces of finite total Gaussian curvature, Topology, Vol 22, no 2 (1983), 203-221. | MR | Zbl

[5] H. Karcher, Embedded minimal surfaces derived from Scherk's examples, Manuscripta Math., 62 (1988), 83-114. | MR | Zbl

[6] H. Karcher, Construction of minimal surfaces. Surveys in Geometry, pages 1-96, 1989, University of Tokyo, and Lectures Notes No. 12, SFB256, Bonn, 1989.

[7] H. B. Lawson, Lectures on minimal submanifolds, Vol 1, Math-Lectures Series 9, Publish or Perish. | Zbl

[8] R. Osserman, A survey of minimal surfaces, Van Nostrand Reinhold Math., 25 (1969). | MR | Zbl

[9] J. Pérez and A. Ros, Some uniqueness and nonexistence theorems for embedded minimal surfaces. | Zbl

[10] B. Riemann, Über die Fläche vom kleinsten Inhalt bei gegebener Begrenzung, Abh. Königl., d. Wiss. Göttingen, Mathem. Cl., 13 (1967), 3-52.

[11] E. Toubiana, On the minimal surfaces of Riemann. | Zbl

Cited by Sources: